MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 356.543
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during implant removal extraction screw did not thread properly.Surgery was completed successfully without any delay, but the extraction screw needs to be replaced.This report is for one (1) extraction screw for titanium tibial nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the extractscr f/utn/ctn (p/n: 356.543, lot number: 5222410) was received at us cq.Visual inspection of the complaint device showed the proximal and distal threads were stripped.The condition of the device is consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Investigation conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 356.543; synthes lot # 5222410; supplier lot # na; release to warehouse date: 27 jun 2006; manufactured by synthes brandywine.Mrr was generated during production for white spots on hex and black spots on m8 x 1.25 thread.This non-conformance is not relevant to the complaint condition since devices were reworked and passed inspection.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B2 " is required intervention" is not applicable as no surgical intervention required.

Brand Name
EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11589751
Report Number2939274-2021-01583
Device Sequence Number11807869
Product Code LXH
UDI-Device Identifier10886982195500
UDI-Public(01)10886982195500
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number356.543
Device Catalogue Number356.543
Device Lot Number5222410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;